Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 3, NWS Wakefield, VA

July 4, 2011Northampton County, North Carolina

NWS Wakefield, VA issued this flash flood warning at Jul 4, 2011, 5:21 PM EDT for Northampton County, North Carolina. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2011, 5:21 PM EDT (21:21 UTC)
Expired
Jul 4, 2011, 7:15 PM EDT
In force
114 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

County Northampton County, NC

The radar

The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS51 KAKQ 042121
FFWAKQ
NCC131-042315-
/O.NEW.KAKQ.FF.W.0003.110704T2121Z-110704T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN FROM
  A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES BETWEEN 
  3 AND 3.5 INCHES OF RAIN HAD FALLEN OVER WESTERN NORTHAMPTON COUNTY...
  NEAR THE BORDER OF HALIFAX COUNTY...ALONG THE ROANOKE RIVER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...GARYSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN ARE POSSIBLE IN
THE WARNED AREA THROUGH 7 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&& LAT...LON 3635 7758 3638 7755 3641 7756 3642 7759
      3645 7763 3646 7764 3648 7764 3646 7749
      3634 7754

$$

BHURLEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:48 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 4, 3:48 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT MON JUL 4 2011

.SYNOPSIS...
AN UPPER-LEVEL TROUGH PERSISTS OVER THE EASTERN SEABOARD THIS WEEK
AS A SERIES OF WEAK FRONTAL BOUNDARIES AFFECT THE MID-ATLANTIC
REGION. THERE WILL BE CHANCES FOR RAIN EACH DAY WITH SEASONABLE
TEMPS.

&&

.NEAR TERM /THROUGH TONIGHT/...
SVR TS WATCH #595 HAS BEEN ISSUED UNTIL 02Z. LARGE SWATH OF MID/HIGH
CLOUDS ACROSS NORTHERN AREAS OF THE FA ASSOCIATED WITH A DIFFUSE
COLD FRONT HAS KEPT TEMPS 5-10 DEGREES LOWER THERE THAN FURTHER TO
THE SOUTH WHERE MOSTLY SUNNY SKIES HAVE ALLOWED STRONG LOW-LEVEL
DESTABILIZATION. MID-LEVEL SHORTWAVE OVER THE OHIO VALLEY HAS
TRIGGERED STORMS ACROSS WEST VIRGINIA AND EXTREME WESTERN VA THAT
WILL IMPACT THE LOCAL AREA LATER THIS EVENING INTO THE OVERNIGHT
HOURS. CONVECTION HAS ALSO INITIATED TO THE WEST IN RESPONSE TO A
WELL- DEFINED WSW-ESE ORIENTED BOUNDARY SHOWN IN A SFC THETA
ANALYSIS. AS FOR THIS AFTERNOON AND EARLY EVENING...A BOUNDARY
OVER SOUTHEAST VA IS EVIDENT IN VISIBLE SATELLITE IMAGERY AND WILL
LIKELY TRIGGER STORMS AS THERMODYNAMIC ENVIRONMENTS ARE FAVORABLE.
OTHER BOUNDARIES ARE STARTING TO BECOME BETTER DEFINED...AND WILL
HAVE TO WATCH THESE CLOSELY AS WELL.

AS FAR AS SEVERE POTENTIAL...HIGHER DEEP-LAYER SHEAR THAN YESTERDAY
WITH UP TO 30 KT POSSIBLE...ALLOWING FOR DECENT TS ORGANIZATION
AND MAINTENANCE IN CONJUNCTION WITH MLCAPES OF 2000-3000 J/KG.
ALTHOUGH MID-LEVEL LAPSE RATES ARE MARGINAL...LOW-LEVEL THETA-E IS
FAVORABLE. K INDICES NEAR 40 AND TOTAL TOTALS OVER 50. MAIN SVR
THREAT WILL BE STRONG DOWNDBURSTS ASSOCIATED WITH STEEP LOW-LEVEL
LAPSE RATES AS DEPICTED BY MODEL SOUNDINGS. FLOODING RAINS ARE
ALSO POSSIBLE AS PWATS REACH OR EXCEED 2 IN AND H85-H3 FLOW IS NOT
PARTICULARLY STRONG. MODEL GUIDANCE SUGGESTS OVER A COUPLE INCHES
OF RAIN IS POSSIBLE IN SOME SPOTS. LOW TEMPS TONIGHT WILL RANGE
FROM THE MID 60S TO MID 70S.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
UPPER RIDGE OVER THE CENTRAL CONUS WILL CONTINUE TO WEAKEN AS AN UPPER
TROUGH TAKES SHAPE OVER THE EASTERN SEABOARD. AFOREMENTIONED COLD
FRONT WILL STALL OVER THE FA TUESDAY. LOW CONFIDENCE ON EXACT
TIMING OF ANY PRECIP THIS WEEK AS SEVERAL SHORTWAVES ARE EMBEDDED
IN THE UPPER CYCLONIC FLOW...BUT PRESENCE OF WEAK FRONT OVER THE
FA AND PLENTY OF DIURNAL LOW-LEVEL INSTABILITY EACH DAY WILL MAKE
SHOWERS AND STORMS POSSIBLE...THUS CHANCE POPS WARRANTED.
LOCALIZED HEAVY RAIN WILL REMAIN POSSIBLE WITH WEAK STEERING FLOW
ALOFT AND PWATS CONSISTENTLY NEAR 2 IN. TEMPS WILL BE
SEASONABLE...HIGHS IN THE UPPER 80S TO LOWER 90S...AND LOW TEMPS
IN THE MID 60S TO MID 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FCST REGION TO REMAIN ON THE SRN END OF THE LONGWAVE UPPER TROUGH
THU NIGHT INTO FRI. DURING THIS TIME BOTH THE GFS/ECMWF CONTINUE TO
SHOW A SLOW MOVING SW-NE ORIENTED FRONT. THE PRESENCE OF THIS
FRONT...AIDED BY SOME WEAK SHORTWAVE ENERGY...ALONG WITH AMPLE
LOW-MID LEVEL MOISTURE IN PLACE (1000-500 MB MEAN RH'S ABOVE 70%)
PROVIDES SUFFICIENT CONFIDENCE IN THAT WE SHOULD SEE AT LEAST
SCATTERED CONVECTION THROUGH THU EVENING. POPS THU NIGHT INTO FRI
MORNING WILL REMAIN HIGHEST OVER SERN VA AND NERN NC...CLOSEST TO
THE SFC BNDRY JUXTAPOSITIONED WITH THE LLVL THETA-E RIDGE...WHERE THE
RAIN WILL BE MOST BENEFICIAL CONSIDERING THE CURRENT DROUGHT STATUS.

ON FRI...GFS/ECMWF CONSENSUS HAS THE SFC BNDRY A BIT FARTHER SOUTH...
I.E. ALONG OR SOUTH OF THE VA/NC BORDER (GFS IS FARTHEST S)...WITH
WEAK HIGH PRESSURE AND DRIER...ANTICYCLONIC N-NE FLOW BUILDING IN AT
LOW LEVELS FROM THE N. GIVEN THE MODEL DISCREPANCIES IN TERMS OF THE
FRONT'S EVENTUAL WHEREABOUTS...DID NOT FEEL CONFIDENT TO REMOVE POPS
COMPLETELY OVER THE NRN ZONES ON FRI (I.E. N OF RIC).

BY THE START OF NEXT WEEKEND...VERY SIMILAR DEAL AS ON FRI...WITH
THE LLVL BNDRY VERY LIKELY NEAR OR SOUTH OF THE VA/NC BORDER...WHILE
BOTH THE GFS/ECMWF AGAIN SHOW A BROAD SWATH OF HIGHER (>80%)
1000-500 MB MEAN RH (I.E. THE WARN CONVEYOR BELT) EXTENDING ACROSS
THE ERN GULF UP THROUGH THE CAROLINAS. ONCE AGAIN...THE GFS IS
FARTHEST S WITH THE SFC FRONT (AND THUS DRIER TO THE N). POPS ON SAT
RANGE FROM SLIGHT OR 20% CHANCES FROM FVX-RIC AND AREAS N (AOB 12 HR
CLIMO)...INCREASING TO 40% OVER NERN NC. ON SUNDAY...BOTH MODELS
HAVE THE FRONT FAR ENOUGH SOUTH TO WARRANT A RAIN-FREE FCST FROM
FVX-RIC NORTH. ELSEWHERE...20-30% POPS...AGAIN HIGHEST AS YOU HEAD
FARTHER S INTO NERN NC. A WEAK TROUGH APPROACHING FROM THE NW MAY
YIELD ISOLATED-SCATTERED CONVECTION ON MONDAY...ESPECIALLY OVER
INTERIOR PTNS.

TEMPS WILL REMAIN CLOSE TO CLIMO NORMS THROUGH THE EXTENDED
PERIOD...I.E. GENERALLY RANGING BTWN 85-90F (COOLEST ALONG THE ATLC
COASTS).

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR CONDS ACROSS THE REGION WITH MOSTLY HI CLOUDS EARLY THIS AFTN
AND SOME SMOKE/HAZE AFFECTING ECG/ORF/PHF FROM WILDFIRES IN SRN
NC. WEAK FRONTL BNDRY ACROSS NRN VA AND TROF FROM DELMARVA TO WRN
NC. FRONT WILL BE MOSTLY STNRY ACROSS NRN VA THRU THE TAF PERIOD.
EXPECT TO SEE TSTMS FOCUSED ON THE TROF THIS AFTN THRU THE EVENING
HOURS. GUIDANCE SUGGESTS STORMS WILL CLUSTER HEAVILY ACROSS THE
SRN PORTIONS OF THE CWA DURING LATE AFTN AND EVENING. TSTMS COULD
PSBL PERSIST THRU MIDNIGHT ESP FOR SE VA AND NE NC. PTCHY IFR VSBY
WITH HZ/FOG/SMOKE OVERNIGHT.

OUTLOOK: VFR CONDITIONS TO PREVAIL TUE THROUGH WED...OUTSIDE OF
ANY SCATTERED THUNDERSTORMS THAT DEVELOP.

&&

.MARINE...
NO FLAGS EXPECTED THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL
REMAIN ANCHORED OFFSHORE...AS WEAK SFC TROUGH REMAINS IN PLACE
THROUGH MUCH OF THE WEEK. A WEAK/DIFFUSE FRONTAL BOUNDARY DROPS
TOWARDS THE REGION TONIGHT/EARLY TUES (AIDED BY THE CONVECTIVE
ACTIVITY)...WHICH WILL BRIEFLY ALLOW WINDS TO BECOME W-NW
NORTHERN/CENTRAL MARINE ZONES....BEFORE BECOME S ALL AREAS BY LATE
TUESDAY WITH SPEEDS AGAIN AVERAGING AOB 15KT. SEAS AVG 2 FT
NEARSHORE TO 3-4 FT OUT NR 20 NM.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
     071-080>084-090-091-093>098.
MARINE...NONE.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BKH
AVIATION...JEF
MARINE...BKH
Hazardous weather outlook, Jul 4, 2:51 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 PM EDT MON JUL 4 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079-
085-087>089-092-099-100-051900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX-
GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA-
251 PM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY
AND WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ063-070-071-080>084-090-091-093>098-051900-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
251 PM EDT MON JUL 4 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY
AND WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ630>634-650-652-654-656-658-VAZ086-051900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-MATHEWS-
251 PM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND AND THE MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 4, 4:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT MON JUL 4 2011

VAZ060-065-066-042100-
LUNENBURG VA-MECKLENBURG VA-PRINCE EDWARD VA-
427 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORM MOVING INTO SOUTH-CENTRAL VIRGINIA...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 13 MILES WEST OF GREEN BAY TO KELLS
CORNER...OR FROM 5 MILES NORTHWEST OF KEYSVILLE TO 6 MILES NORTH OF
CHASE CITY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR REHOBOTH AROUND 450 PM EDT...

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3723 7830 3685 7819 3687 7849 3690 7850
      3705 7846 3708 7846 3709 7850 3713 7853
      3714 7855 3714 7860 3716 7860

JM
Special weather statement, Jul 4, 4:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT MON JUL 4 2011

NCZ012-013-VAZ087>089-092>097-042130-
CHESAPEAKE VA-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NEWPORT
NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-SOUTHAMPTON
VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
446 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RESCUE TO CLARESVILLE...OR FROM NEWPORT
NEWS TO 8 MILES EAST OF DAHLIA...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  HILTON VILLAGE AROUND 455 PM EDT...
  NORTHAMPTON AROUND 500 PM EDT...
  WALTERS AROUND 505 PM EDT...
  WINDSOR AROUND 510 PM EDT...
  RALEIGH TERRACE AROUND 515 PM EDT...
  LEES MILL AROUND 520 PM EDT...

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3658 7763 3716 7658 3700 7629 3698 7629
      3695 7623 3644 7715

JM
Special weather statement, Jul 4, 4:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
452 PM EDT MON JUL 4 2011

VAZ072-073-082>084-090-091-042145-
CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING
WILLIAM VA-NEW KENT VA-YORK VA-
452 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORM MOVING TOWARD THE MIDDLE PENINSULA...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH THE LEADING EDGE EXTENDING FROM
BARHAMSVILLE TO YORK TERRACE...OR FROM 6 MILES NORTHWEST OF TOANO TO
QUEENS LAKE. MOVEMENT WAS TO THE NORTHEAST AT 15 MPH. THESE STORMS
WILL BE NEAR QUEENS LAKE AROUND 455 PM EDT...BARHAMSVILLE AROUND 505
PM EDT...AND GLOUCESTER COURTHOUSE AROUND 545 PM EDT...

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3735 7643 3723 7672 3740 7696 3757 7674

BHURLEY
Special weather statement, Jul 4, 4:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
459 PM EDT MON JUL 4 2011

VAZ060-066-042130-
LUNENBURG VA-PRINCE EDWARD VA-
459 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORM MOVING INTO LUNENBURG AND PRINCE EDWARD
COUNTIES...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GREEN BAY...OR ABOUT OVER
KEYSVILLE...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR MEHERRIN...AND...PLEASANT GROVE AT 510 PM EDT...ARVINS STORE...
AND...SCHOLFIELD AT 520 PM EDT...NUTBUSH AT 530 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

HEAVY RAINFALL RATES WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3726 7869 3732 7863 3729 7828 3693 7824
      3694 7849 3708 7846 3709 7850 3713 7853
      3714 7855 3714 7859 3719 7865 3720 7870

SCALORA
Special weather statement, Jul 4, 5:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EDT MON JUL 4 2011

VAZ060-067-068-042200-
AMELIA VA-NOTTOWAY VA-PRINCE EDWARD VA-
518 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORM MOVING INTO NOTTOWAY COUNTY...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BURKEVILLE...OR ABOUT 7 MILES NORTHWEST OF
CREWE...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
BURKEVILLE AT 525 PM EDT...JENNINGS ORDINARY AT 540 PM EDT...CREWE...
AND...JETERSVILLE AT 550 PM EDT...FERGUSONVILLE AT 600 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

HEAVY RAINFALL RATES WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3732 7796 3711 7803 3719 7832 3732 7828

SCALORA
Special weather statement, Jul 4, 5:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT MON JUL 4 2011

VAZ060-061-066>068-070-071-079>083-089-042215-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND
VA-DINWIDDIE VA-HENRICO VA-LUNENBURG VA-NEW KENT VA-NOTTOWAY
VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SURRY VA-
521 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF JORDANS POINT TO
BURKEVILLE...OR FROM 7 MILES SOUTHWEST OF ROXBURY TO 8 MILES WEST OF
CREWE...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  JENNINGS ORDINARY AROUND 530 PM EDT...
  OLIVEVILLE AROUND 535 PM EDT...
  BURKEVILLE AROUND 540 PM EDT...
  ADKINS STORE AROUND 545 PM EDT...
  VICTORIA AROUND 555 PM EDT...
  NEW HOPE AROUND 600 PM EDT...

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3721 7696 3697 7825 3736 7829 3751 7707

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:03 PM EDTSpecial Weather StatementAKQNorthampton42 min
Jul 4, 4:15 PM EDTSevere Thunderstorm WarningAKQNorthampton45 min
Jul 4, 4:57 PM EDTSevere Thunderstorm WarningAKQNorthampton48 min
Jul 4, 4:58 PM EDTSevere Thunderstorm WarningAKQNorthampton47 min
Jul 4, 5:37 PM EDTSpecial Weather StatementAKQHertford53 min
Jul 4, 7:04 PM EDTSpecial Weather StatementAKQNorthampton56 min

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.